Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

August 2, 2021Liberty County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 2, 2021, 3:54 PM EDT for Liberty County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 3:54 PM EDT (19:54 UTC)
Expired
Aug 2, 2021, 4:30 PM EDT
In force
36 min
Issued by
NWS Charleston, SC
Hail
0.00 in
Wind
55

County Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1472 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS82 KCHS 021954
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
354 PM EDT Mon Aug 2 2021

GAZ138-022030-
Inland Liberty-
354 PM EDT Mon Aug 2 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY... 	

At 354 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Hinesville, moving southeast at 15 mph.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground 
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. All outdoor activities should 
         cease. Move indoors immediately.

Some locations in the path of this storm include...
Hinesville, Fort Stewart, McIntosh, Walthourville, Midway, Riceboro,
Flemington and Allenhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3176 8163 3178 8165 3179 8165 3180 8167
      3184 8170 3196 8160 3185 8138 3185 8137
      3172 8148
TIME...MOT...LOC 1954Z 330DEG 13KT 3185 8163 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:53 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 2, 1:53 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Charleston SC
153 PM EDT Mon Aug 2 2021

.SYNOPSIS...
A stationary front will maintain unsettled weather including
the chance for heavy rainfall across the area through the
upcoming week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 150 PM: Visible satellite indicated that the sea breeze
along the SC coast was drifting slowly inland, remaining pinned
to the coast along the GA coast. A developing area of cumulus
was developing along and ahead of the sea breeze across the land
zones. KCLX recently detected an isolated showers over
McClellanville. I suspect that additional isolated cells will
develop near or over the sea breeze over the next hour. The
forecast update will highlight the sea breeze early this
afternoon. Later this afternoon and evening, the forecast
appears on track.

As of 1030 AM: Regional observations show light NE winds across
the eastern Carolinas and inland GA. As a result, sfc dewpoints
during the daylight hours this morning have ranged in the lower
to mid 70s. Latest SPC mesoanalysis indicated MLCIN between
50-100 J/kg across the forecast area. Near term guidance
indicates that a frontal wave will develop over the middle
Savannah River Valley this afternoon, supporting steady south
winds across the CWA. Sfc dewpoints are forecast to recover this
afternoon, with mid to upper 70s across the coastal counties
this afternoon. As temperatures peak around 90 degrees this
afternoon, MLCAPE is forecast to range between 1500-2500 J/kg.
Thunderstorm coverage may remain greatest along the coastal
counties as a sea breeze pushes slowly inland early this
afternoon. As the atmosphere destabilizes late this afternoon
and evening, convection should freely develop across the
forecast area, primarily near outflow boundaries. The forecast
update will feature changes in convective timing and placement.

Previous Discussion:
The East Coast longwave trough will begin to amplify today as a
series of shortwaves dig across the Southeast U.S. and Mid-
Atlantic states. The stationary front currently draped across
the Midlands will begin to sink ever so slowly to the south,
possibly dropping into the far western zones adjacent to the
CSRA and Southern Midlands later this afternoon. A warm, moist
airmass will remain place south of the front with the atmosphere
still poised to support deep convection through tonight. Most
of the morning is expected to remain mostly rain-free although
an isolated shower/tstm could pop at just about anytime near any
lingering convective outflows.

Convection is expected to steadily ramp up by mid-afternoon as
lobes of vorticity ejecting northeast ahead of the base of the
longwave trough begin to interact with moist and unstable
conditions that will be in place across Southeast South Carolina
and Southeast Georgia. Numerous to perhaps widespread
showers/tstms are expected to form south of the Altamaha River
through the day which will be driven north into areas
along/south of the I-16 corridor by early evening along the nose
of a 850-700 hPa low-level jet. Farther to the north, isolated
to scattered convection could develop by early-mid afternoon
along portions of the lower South Carolina coast as low-level
convergence builds along the sea breeze and weak cyclogenesis
initiates along the stalled front the northwest. Convection
will gradually propagate to the north and northeast through the
evening and overnight, mostly driven by convective outflows and
continued mid-level speed convergence/moisture transport driven
along the nose of the low-level jet. Afternoon pops will range
from 20-40% across southern South Carolina to 50-70% south of
I-16. Overnight pops will max out at 70-80% for most areas with
the greater rain chances working from southwest to northeast
through the night with coverage gradually diminishing after
midnight.

There will be a risk for mainly minor flooding of low-lying and
poor drainage areas, especially where convective back-building
occurs. While the risk for an isolated instance of flash
flooding can not be ruled out, the risk for flash flooding does
not look high enough at this time to hoist a Flash Flood Watch.
There is a potential for some localized rainfall amounts in
excess of 3", especially over Southeast Georgia. Highs today
will range from the lower 90s inland to the mid- upper 80s at
the beaches. Lows will drop into the lower 70s inland with upper
70s at the beaches and Downtown Charleston.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
The overall pattern for the short-term will consist of a mid-level
trough deepening and a stationary front at the surface. Along the
front, shortwaves will likely travel. With the combination of deep
moisture represented by PWATS above 2.0 inches, sufficient
isentropic lift and surface-based CAPE generally 1000-1500 J/kg,
numerous to widespread showers are expected. Categorical POPs are in
the forecast during the day with slightly lower chances overnight.
Even though a stronger thunderstorm cannot be ruled out, flooding
will be the main hazard, especially in areas that continuously see
heavier bouts of rain. Generally, SE GA will receive between 2-4
inches with SE SC receiving 4-6 inches over the course of the three
days. Although, localized greater rainfall amounts will be possible.
WPC has outlooked the area in marginal/slight risks for excessive
rainfall. Now, there is still uncertainty within the models of where
exactly the front will position itself. In saying this, the rainfall
amounts will likely continue to change as we approach each day.
Temperatures will be below normal.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Mid-level troughing will generally remain over the region as
Atlantic high pressure shifts closer. Although, the weather pattern
will remain somewhat complex and showers will likely continue
through the weekend. PWATs should stay above 2.0 inches and
shortwave energy will still be moving across the region. The
coverage is expected to be somewhat less though. Even with less
coverage, flooding could continue to be a problem, especially with
quite saturated soils. Temperatures will gradually increase each day
as heights begin to rise.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Prior to the 18Z TAFs: Visible satellite indicated that the sea
breeze along the SC coast was drifting slowly inland, remaining
pinned to the coast along the GA coast. A developing area of
cumulus was developing along and ahead of the sea breeze across
all the terminals. Showers may develop in the vicinity of each
terminals this afternoon. Thunderstorms are possible during the
late afternoon into early this evening, highlighted with VCTS at
KCHS and KJZI and TEMPO at KSAV between 22-02Z. Isolated to
scattered convection may linger across the region tonight. After
daybreak Tuesday, sfc low pressure is expected to approach from
the SW. As the low approaches, MVFR ceilings and rounds of
showers/thunderstorms will develop from south to north. The KSAV
TAF will feature MVFR ceilings and showers after 13Z.

Extended Aviation Outlook: Periods of flight restrictions are
certain this week, especially in showers/thunderstorms.

&&

.MARINE...
Through Tonight: South to southwest winds will dominate with the
marine area holding south of the stationary front. Speeds will
remain less than 15 kt with seas 2-4 ft.

Tuesday through Saturday: SW winds at 10-15 knots will prevail
through the period with seas 2-4 feet outside of showers/thunderstorms.
There are some models showing wind gusts greater than 25 knots
at times and Small Craft Advisories could be needed.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...NED
SHORT TERM...
LONG TERM...
AVIATION...NED
MARINE...
Hazardous weather outlook, Aug 2, 3:07 AM EDT, 12 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
307 AM EDT Mon Aug 2 2021

AMZ330-350-352-354-374-030715-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
307 AM EDT Mon Aug 2 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-030715-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
307 AM EDT Mon Aug 2 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Heavy Rain/Flooding: Showers and thunderstorms with locally heavy
rainfall will impact much of the region this afternoon and tonight.
The rain could be heavy at times and produce flooding of low-lying
and poor drainage areas. Isolated instances of flash flooding are
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heavy Rainfall/Flooding: Unsettled weather will develop across the
area this week as a cold front stalls near the region. Periods of
locally heavy rainfall are likely with flash flooding possible,
especially in low-lying and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Aug 2, 3:48 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
348 PM EDT Mon Aug 2 2021

SCZ050-022015-
Charleston-
348 PM EDT Mon Aug 2 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY...

At 348 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Awendaw, or 12 miles southwest of
McClellanville, moving southwest at 15 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Mount Pleasant, Awendaw, Garris Landing, Price Inlet and Bull Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3287 7958 3284 7963 3285 7964 3292 7978
      3306 7961 3300 7949
TIME...MOT...LOC 1948Z 033DEG 14KT 3298 7963

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 2, 3:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
354 PM EDT Mon Aug 2 2021

GAZ138-022030-
Inland Liberty-
354 PM EDT Mon Aug 2 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY...

At 354 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Hinesville, moving southeast at 15 mph.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of this storm include...
Hinesville, Fort Stewart, McIntosh, Walthourville, Midway, Riceboro,
Flemington and Allenhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3176 8163 3178 8165 3179 8165 3180 8167
      3184 8170 3196 8160 3185 8138 3185 8137
      3172 8148
TIME...MOT...LOC 1954Z 330DEG 13KT 3185 8163

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:22 PM EDTSpecial Weather StatementCHSAllendale, Hampton23 min
Aug 1, 10:09 PM EDTSpecial Weather StatementCHSBerkeley36 min
Aug 1, 10:57 PM EDTSpecial Weather StatementCHSBerkeley33 min
Aug 1, 11:32 PM EDTSpecial Marine WarningCHS118 min
Aug 2, 1:10 AM EDTSpecial Marine WarningCHS95 min
Aug 2, 3:48 PM EDTSpecial Weather StatementCHSCharleston27 min
Aug 2, 3:58 PM EDTSpecial Marine WarningCHS78 min
Aug 2, 4:04 PM EDTSpecial Marine WarningCHS86 min
Aug 2, 4:13 PM EDTSpecial Weather StatementCHSCharleston32 min
Aug 2, 4:33 PM EDTSpecial Marine WarningCHS117 min
Aug 2, 4:47 PM EDTSpecial Weather StatementCHSCharleston28 min
Aug 2, 5:27 PM EDTSpecial Marine WarningCHS93 min
Aug 2, 6:05 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston85 min
Aug 2, 6:12 PM EDTSpecial Marine WarningCHS93 min
Aug 2, 6:38 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester97 min
Aug 2, 7:24 PM EDTSpecial Weather StatementCHSCharleston36 min
Aug 2, 7:27 PM EDTSpecial Weather StatementCHSJasper33 min
Aug 2, 7:31 PM EDTSpecial Weather StatementCHSDorchester29 min
Aug 2, 7:59 PM EDTSpecial Weather StatementCHSDorchester31 min
Aug 2, 4:02 PM EDTSpecial Weather StatementCHSMcIntosh28 min
Aug 2, 4:29 PM EDTSpecial Weather StatementCHSLiberty31 min
Aug 2, 4:58 PM EDTSpecial Weather StatementCHSMcIntosh32 min
Aug 2, 5:11 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh37 min
Aug 2, 5:35 PM EDTAreal Flood AdvisoryCHSBryan, Liberty55 min
Aug 2, 5:46 PM EDTAreal Flood AdvisoryCHSChatham89 min
Aug 2, 6:43 PM EDTSpecial Weather StatementCHSEffingham32 min
Aug 2, 7:05 PM EDTAreal Flood AdvisoryCHSBulloch, Candler, Tattnall2 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.